Alert archive / Florida / Beach Hazards Statements in 2025

Beach Hazards Statement 6, NWS Melbourne, FL

February 12, 20255 counties in Florida

NWS Melbourne, FL issued this beach hazards statement at Feb 12, 2025, 4:33 AM EST for 5 counties in Florida. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2025, 4:33 AM EST (09:33 UTC)
Expired
Feb 13, 2025, 4:00 AM EST
In force
23 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WHUS42 KMLB 120933
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
433 AM EST Wed Feb 12 2025

FLZ141-154-159-164-347-447-647-747-130900-
/O.NEW.KMLB.BH.S.0006.250212T0933Z-250213T0900Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
433 AM EST Wed Feb 12 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...A strong southward-flowing longshore current will exist
  at all central Florida Atlantic beaches today, in addition a
  Moderate Risk for dangerous rip currents.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...The southward-flowing current will have the potential
  to pull swimmers into deeper water and make them more
  susceptible to dangerous rip currents. It will also generate
  strong rip currents near piers, jetties, and reefs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
522 
WHUS42 KMLB 121019 AAC
CFWMLB

Coastal Hazard Message...UPDATED
National Weather Service Melbourne FL
519 AM EST Wed Feb 12 2025

FLZ141-154-159-164-347-447-647-747-130900-
/O.CON.KMLB.BH.S.0006.000000T0000Z-250213T0900Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
519 AM EST Wed Feb 12 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...A strong northward-flowing longshore current will exist 
  at all central Florida Atlantic beaches today, in addition a 
  Moderate Risk for dangerous rip currents. 

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties. 

* WHEN...Through late tonight.

* IMPACTS...The northward-flowing current will have the potential
  to pull swimmers into deeper water and make them more 
  susceptible to dangerous rip currents. It will also generate 
  strong rip currents near piers, jetties, and reefs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Feb 12, 12:58 AM EST, 3 hours 35 minutes earlier. Its key messages:

  • Issued at 223 PM EST Tue Feb 11 2025
  • Above normal temperatures through mid week with near record temperatures Wednesday and Thursday. There is a low risk of heat-related illness especially for those sensitive to heat and those not acclimated to the abnormally warm temperatures during the winter season.
  • Isolated rain showers are forecast this afternoon and evening. Isolated to scattered rain showers are forecast late Thursday into Friday before a quasi-stationary front moves over east central Florida.
  • Poor to hazardous marine conditions over the local Atlantic waters expected Friday and into the weekend.
Area forecast discussion, Feb 12, 12:58 AM EST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1258 AM EST Wed Feb 12 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 223 PM EST Tue Feb 11 2025

- Above normal temperatures through mid week with near record
  temperatures Wednesday and Thursday. There is a low risk of
  heat-related illness especially for those sensitive to heat and
  those not acclimated to the abnormally warm temperatures during
  the winter season.

- Isolated rain showers are forecast this afternoon and evening.
  Isolated to scattered rain showers are forecast late Thursday
  into Friday before a quasi-stationary front moves over east
  central Florida.

- Poor to hazardous marine conditions over the local Atlantic
  waters expected Friday and into the weekend.

&&

.UPDATE...
Issued at 1010 PM EST Tue Feb 11 2025

Sea breeze collision occurred northwest of I-4 this evening and
have seen a few showers result. However, this activity should be
rather short lived, pushing toward the north-northeast and
diminishing through late evening. Lows tonight will remain mild in
the low 60s most locations. Low level south to southwest winds
off the surface increase a little into tonight between ridge axis
just south of the area and stalled front north of Florida.
However, even with this slight increase in boundary layer winds,
with light winds at the surface and partly cloudy to mostly clear
skies, can't completely rule out patchy to areas of fog developing
across the area overnight through early morning Wednesday. Some
of the hi-res guidance is indicating slightly better potential
for fog south of Orlando and closer toward Okeechobee County and
the Treasure Coast region where boundary layer winds will be
slightly weaker.

There has been an increase in prescribed burns across the area
today. Therefore, another concern will be any lingering smoke
from any active or smoldering brush fires that could mix with any
fog and produce significantly reduced visibilities on area
roadways. A couple areas of concern for settling smoke and fog
will be along Florida's Turnpike and State Road 60 north and west
of Yeehaw Junction and U.S. Route 441 south of Holopaw. Drivers
should be alert for rapidly changing visibilities on area roadways
tonight through early morning Wednesday. If encountering dense
fog while driving, be sure to slow down, use only low beam
headlights, and leave plenty of following distance between
vehicles.

&&

.PREVIOUS DISCUSSION...
Issued at 223 PM EST Tue Feb 11 2025

Current-Tonight...Unseasonably warm conditions continue with
afternoon temperatures approaching 80F at the coast and L80s inland
(few M80s possible interior as well). ECSB moving inland this
afternoon with ISOLD-WDLY SCT shower activity possible along it.
There will be a collision with its WC counterpart late today/early
evening across the interior with some of this activity pushing
back to the coast, mainly Cape northward before dissipation and/or
movement off of the coast and across the local coastal waters.
Primary impacts include brief downpours and perhaps ISOLD wind
gusts up to around 30 mph. Southerly winds this evening and
overnight becoming light.

Overnight lows remain mild and generally in the L60s with a few M60s
sprinkled in. Southerly 925 mb winds increase to 15-20 kts tonight,
and while we do have patchy fog mention in the grids/zones, low
stratus clouds could be a better bet for most. However, where fog is
able to develop - esp I-4 corridor northward it could become locally
dense late overnight into early Wed morning.

Wed-Fri...Previous Modified...Mainly dry conditions are forecast Wed
with the surface ridge axis across south-central FL, then rain
chances increase Thu aftn/Fri (PoPs ~ 20-30%) as a weak cold front
moves ESE into the central FL peninsula before becoming quasi-
stationary across the area into Fri. PWATs are forecast to increase
between 1.4-1.8" on Thu aftn/Fri. ISOLD to SCT showers showers are
forecast to develop Thu afternoon and evening as the ECSB converges
with WSW gradient winds over the interior. Near record highs in the
L80s (coast) to U80s (interior) are forecast Wed, in addition to
afternoon highs in the M80s (coast) to around 90 degrees (interior)
on Thu. ECMWF and NAEFS ensemble climatological percentiles indicate
temperatures towards the 97.5th+ percentile on Wed and from the
97.5th+ percentile to the maximum for this time of year over ECFL
Thu afternoon. Highs in the M70s (Volusia/N. Brevard) to L80s (near
Lake Okee) are forecast on Fri with partly to mostly cloudy skies.
Low temperatures in the M-U60s Thu/Fri mornings, except L60s north
of I-4 Fri morning.

Sat-Mon...Previous Modified...Mostly dry conditions Sat before rain
chances increase on Sun as a stronger cold front moves ESE through
the area. Breezy to windy SW winds are forecast on Sun with 850mb
winds at 30-50kts before veering north and weakening into Mon. High
temperatures around 80F (coast) and L-M80s (interior) forecast on
Sat, with M-U80s south of Orlando for most on Sun, except L80s north
of I-4. Lows continue mainly in the 60s Sat/Sun mornings, then
cooler air filters down the peninsula Sun overnight with Mon morning
mins in the 50s areawide, except U40s north of I-4, and perhaps some
M40s around Lake George. Highs in the L-M60s (north of I-4) to L70s
(around Lake Okee) forecast on Mon.

&&

.MARINE...
Issued at 223 PM EST Tue Feb 11 2025

Remainder of Afternoon-Tonight...Southerly winds begin to increase
into tonight, esp Gulf Stream, generally 10-15 kts for most, but
Cape northward may realize 15-20 kts offshore and boaters should
Exercise Caution. Seas 3-4 ft near shore and 4-5 ft offshore,
except up to 6 ft well offshore Cape northward. ISOLD showers will
remain in the forecast, some of which will move off of the coast
later this afternoon and this evening due to boundary collisions
over land.

Wed-Sat...Surface high pressure is shunted south/east with the
approach of a weak cold front that will push into the central
peninsula Thu overnight becoming quasi-stationary into Fri. S/SSE
winds become northerly immediately behind the boundary, then onshore
Fri-Fri night, finally southerly again on Sat. There could be some
periods of 15-20 kt wind speeds Wed-Thu (offshore). Initial seas 3-5
ft build Fri, post-frontal, with poor to hazardous boating
conditions resulting Fri aftn-Sat night.

ISOLD-SCT, generally offshore-moving, showers are forecast Thu
afternoon into Fri. Cannot rule out completely an ISOLD lightning
storm over the local waters. Patchy sea fog is forecast across
the intracoastal and near shore Atlantic waters Wed morning, most
prominently north of the Treasure Coast.

&&

.AVIATION...
(06Z TAFs)
Issued at 1255 AM EST Wed Feb 12 2025

South winds overnight will not be conducive for widespread fog and
guidance probs are pretty low for sub-VFR conds. Will continue to
hedge for cloud bases around FL008 at MCO and other interior TAFs
while keeping them VFR (SCT vs BKN). A better chance for brief
VSBY reductions will be in the normally fog-prone terminals of
VRB-FPR. On Wed, south to southeast winds will increase to 10-15
KT by 15Z-16Z gusting 18-24KT before decreasing to 8-10 KT around
sunset and settling to 5 knots overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  83  65  85  61 /   0   0  30  30
MCO  86  68  89  65 /   0   0  20  20
MLB  83  66  85  66 /   0   0  20  30
VRB  85  68  87  67 /   0   0  20  30
LEE  86  67  87  63 /   0   0  20  20
SFB  86  67  88  63 /   0   0  30  20
ORL  86  68  88  65 /   0   0  20  20
FPR  84  66  86  66 /   0   0  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

UPDATE...Weitlich
AVIATION...Kelly
Hazardous weather outlook, Feb 11, 8:42 PM EST, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
842 PM EST Tue Feb 11 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-121345-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
842 PM EST Tue Feb 11 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

.DENSE FOG/SMOKE IMPACT...
Patchy to areas of fog, with localized visibilities of a half
mile or less may be able to develop across east central Florida
overnight. Additionally, any lingering smoke from active or
smoldering brush fires may be able to mix with fog to produce
significantly reduced visibilities overnight tonight through early
Wednesday morning. A couple areas of concern for settling smoke
and fog will be along Florida's Turnpike and State Road 60 north
and west of Yeehaw Junction and U.S. Route 441 south of Holopaw.

Be alert for rapidly changing visibilities on area roadways. If
encountering dense fog while driving, be sure to slow down, use
only low beam headlights, and leave plenty of following distance
between vehicles.

.RIP CURRENT AND SURF IMPACT...
A Moderate Risk of life-threatening rip currents exists at all
central Florida Atlantic beaches.

.WIND AND SEA IMPACT...
Southerly winds will increase to 15 to 20 knots and seas will
build up to 6 feet over the offshore waters of Volusia and Brevard
counties. Small craft should exercise caution if venturing into
these waters tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
At least a Moderate risk of dangerous rip currents will continue
through this week.

Temperatures will warm to well above normal and to near record
values Wednesday and Thursday with afternoon highs in the mid 80s
to near 90 degrees forecast. There is a low risk of heat-related
illness especially for those sensitive to heat and for those who
are not acclimated to the abnormally warm temperatures during the
winter season.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:55 AM ESTDense Fog AdvisoryMLBIndian River, Martin, Okeechobee, Osceola, Saint Lucie5 hr

Nearby

Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.